Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 31, NWS Midland/Odessa, TX

May 2, 2007Pecos County, Terrell County, Texas

NWS Midland/Odessa, TX issued this tornado warning at May 2, 2007, 1:27 PM CDT for Pecos County, Terrell County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2007, 1:27 PM CDT (18:27 UTC)
Expired
May 2, 2007, 2:00 PM CDT
In force
33 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

Counties Pecos County, TX, Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 144 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 8:02 AM CDTSevere Thunderstorm WatchSPC6 hr
May 2, 12:50 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
948 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMAF 021827
TORMAF
TXC371-443-021900-
/O.NEW.KMAF.TO.W.0031.070502T1827Z-070502T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
127 PM CDT WED MAY 2 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME EAST CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
  NORTHEASTERN TERRELL COUNTY IN SOUTHWEST TEXAS...

* UNTIL 200 PM CDT

* AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
  SOUTHWEST OF SHEFFIELD...MOVING EAST AT 30 MPH.

* THE TORNADO WILL AFFECT THE FOLLOWING LOCATIONS...
  SHEFFIELD...

A TORNADO MAY FORM AT ANY TIME... TAKE COVER NOW. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR SOUTHWEST TEXAS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3074 10204 3056 10201 3057 10166 3068 10179
      3077 10185

$$
2 follow-up statements
000 
WWUS54 KMAF 021842
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
141 PM CDT WED MAY 2 2007

TXC371-443-021900-
/O.CON.KMAF.TO.W.0031.000000T0000Z-070502T1900Z/
PECOS TX-TERRELL TX-
141 PM CDT WED MAY 2 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHEASTERN TERRELL AND EXTREME EAST CENTRAL PECOS COUNTIES...

AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT ROTATION IN A THUNDERSTORM NEAR SHEFFIELD...MOVING EAST AT 30 
MPH.

IN ADDITION TO THE TORNADO... THIS STORM IS CAPABLE OF PRODUCING
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SAFE SHELTER
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR TERRELL COUNTY.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3074 10204 3056 10201 3057 10166 3068 10179
      3077 10185

$$
000 
WWUS54 KMAF 021856
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
156 PM CDT WED MAY 2 2007

TXC371-443-021906-
/O.EXP.KMAF.TO.W.0031.000000T0000Z-070502T1900Z/
PECOS TX-TERRELL TX-
156 PM CDT WED MAY 2 2007

...THE TORNADO WARNING FOR NORTHEASTERN TERRELL AND EXTREME EAST
CENTRAL PECOS COUNTIES EXPIRES AT 200 PM CDT...

AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE TORNADO WARNING HAS EXITED THE WARNED
AREA. THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR SOUTHWEST TEXAS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3074 10204 3056 10201 3057 10166 3068 10179
      3077 10185

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 2, 8:29 AM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, May 2, 8:29 AM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
829 AM CDT WED MAY 2 2007

.UPDATE...
UPDATED TO INCLUDE MENTION OF SEVERE THUNDERSTORM WATCH 208 FOR
MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO INCLUDING THE
PERMIAN BASIN...TRANS PECOS...AND LEA COUNTY IN SOUTHEASTERN NEW
MEXICO. UPDATED TEXT PRODUCTS ARE OUT...GRAPHICS TO FOLLOW SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              78  57  85  63  /  60  70  10  10
CARLSBAD NM                81  54  86  60  /  40  20   0   0
DRYDEN TX                  88  64  85  65  /  30  20  10   0
FORT STOCKTON TX           84  59  87  65  /  40  30  10   0
GUADALUPE PASS TX          79  51  82  56  /  30  10   0   0
HOBBS NM                   79  56  86  62  /  80  50  10   0
MARFA TX                   79  48  80  48  /  20  10   0   0
MIDLAND INTL AIRPORT TX    80  57  84  62  /  90  70  10   0
ODESSA TX                  81  58  84  64  /  90  70  10   0
WINK TX                    88  58  90  62  /  60  50  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 7 AM THIS MORNING TO MIDNIGHT MDT TONIGHT
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 8 AM THIS MORNING TO 1 AM CDT THURSDAY
     FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...
     DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...
     MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...UPTON...
     WARD...WINKLER.

&&

01/49
Hazardous weather outlook, May 2, 8:19 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
819 AM CDT WED MAY 2 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-031330-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
819 AM CDT WED MAY 2 2007 /719 AM MDT WED MAY 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...PERMIAN
BASIN...AND WESTERN LOW ROLLING PLAINS THIS MORNING.  THESE
THUNDERSTORMS...ALONG WITH COPIOUS AMOUNTS OF MOISTURE IN THE
ATMOSPHERE AND NEARLY SATURATED GROUND FROM RECENT HEAVY RAINS...
WILL RESULT IN A THREAT OF FLASH FLOODING TODAY THROUGH THIS
EVENING.

SOME OF THE THUNDERSTORMS WILL BE SEVERE...ESPECIALLY THIS
AFTERNOON AND EVENING.  LOCATIONS ALONG AND EAST OF A HOBBS...
KERMIT...FORT STOCKTON...AND SANDERSON LINE STAND THE GREATEST
CHANCE OF SEEING SEVERE STORMS.  LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREATS.  ISOLATED TORNADOES WILL ALSO BE
POSSIBLE...BUT MAINLY ALONG AND EAST OF A LAMESA...MIDLAND...AND
RANKIN LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER UPPER LEVEL STORM SYSTEM WILL TAKE AIM ON SOUTHEAST NEW
MEXICO AND WEST TEXAS THIS WEEKEND.  SEVERE THUNDERSTORMS MAY
AGAIN BECOME A THREAT AS THIS STORM SYSTEM PASSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ON THEIR WAY INTO THE OFFICE TO MAN THE AMATEUR
RADIOS. SPOTTER ACTIVATION IS REQUESTED IMMEDIATELY.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, May 2, 8:39 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
839 AM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HAIL             17 NE KERMIT            32.03N 102.89W
05/02/2007  E0.88 INCH       WINKLER            TX   TRAINED SPOTTER

            STRIPPED LEAVES OFF TREES

0825 AM     HAIL             MENTONE                 31.71N 103.60W
05/02/2007  E0.88 INCH       LOVING             TX   PUBLIC

&&

74
Special weather statement, May 2, 9:45 AM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
945 AM CDT WED MAY 2 2007

TXZ058-067-021545-
WARD-REEVES COUNTY AND UPPER TRANS PECOS-
945 AM CDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL REEVES AND WARD
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES NORTHWEST
OF WICKETT TO 18 MILES SOUTHWEST OF PYOTE AT 945 AM CDT...MOVING
NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL AND
GUSTY WINDS TO 50 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. A SEVERE THUNDERSTORM WARNING MAY BECOME NECESSARY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
WEDNESDAY AFTERNOON FOR PORTIONS OF WEST TEXAS INCLUDING REEVES AND
WARD COUNTIES.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

13
Special weather statement, May 2, 10:54 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1054 AM CDT WED MAY 2 2007

TXZ051-021700-
MARTIN-
1054 AM CDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR MARTIN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF COURTNEY AT 1054 AM
CDT...MOVING NORTHEAST AT 20 MPH.  THIS STORM IS GOING UP AND DOWN
IN
INTENSITY AND COULD BECOME SEVERE RAPIDLY.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 2, 11:44 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1144 AM CDT WED MAY 2 2007

TXZ075-021745-
PECOS-
1144 AM CDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS COUNTY.

AT 1144 AM CDT...A STRONG THUNDERSTORM WAS LOCATED ALONG INTERSTATE
10 AROUND 18 MILES WEST OF BAKERSFIELD...MOVING EAST AT 20 MPH.

SMALL HAIL...GUSTY WINDS TO 50 MPH...VERY HEAVY RAIN AND
DEADLY LIGHTNING ARE POSSIBLE IN AND NEAR THIS STRONG STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
WEDNESDAY AFTERNOON FOR WEST TEXAS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:05 AM CDTFlash Flood WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more17 hr
May 2, 7:14 AM CDTSevere Thunderstorm WarningMAFLoving, Winkler61 min
May 2, 7:44 AM CDTSevere Thunderstorm WarningMAFAndrews61 min
May 2, 8:10 AM CDTSevere Thunderstorm WarningMAFLoving, Winkler65 min
May 2, 8:23 AM CDTSevere Thunderstorm WarningMAFEctor67 min
May 2, 8:48 AM CDTFlash Flood WarningMAFWinkler3 hr
May 2, 8:53 AM CDTFlash Flood WarningMAFEctor3 hr
May 2, 9:10 AM CDTSevere Thunderstorm WarningMAFWinkler65 min
May 2, 9:25 AM CDTSevere Thunderstorm WarningMAFEctor65 min
May 2, 9:40 AM CDTSevere Thunderstorm WarningMAFMidland65 min
May 2, 10:06 AM CDTFlash Flood WarningMAFMidland4 hr
May 2, 10:23 AM CDTSevere Thunderstorm WarningMAFEctor67 min
May 2, 10:37 AM CDTSevere Thunderstorm WarningMAFPecos53 min
May 2, 10:40 AM CDTSevere Thunderstorm WarningMAFMidland65 min
May 2, 10:45 AM CDTSevere Thunderstorm WarningMAFWard60 min
May 2, 10:58 AM CDTSevere Thunderstorm WarningMAFGlasscock62 min
May 2, 11:16 AM CDTSevere Thunderstorm WarningMAFCrane, Upton59 min
May 2, 11:25 AM CDTFlash Flood WarningMAFHoward5 hr
May 2, 11:37 AM CDTSevere Thunderstorm WarningMAFReagan53 min
May 2, 11:57 AM CDTSevere Thunderstorm WarningMAFHoward, Mitchell63 min
May 2, 12:02 PM CDTSevere Thunderstorm WarningMAFGlasscock42 min
May 2, 12:07 PM CDTFlash Flood WarningMAFEctor3 hr
May 2, 12:07 PM CDTFlash Flood WarningMAFDawson4 hr
May 2, 12:11 PM CDTFlash Flood WarningMAFGlasscock3 hr
May 2, 12:16 PM CDTSevere Thunderstorm WarningMAFPecos59 min
May 2, 12:24 PM CDTFlash Flood WarningMAFReagan3 hr
May 2, 12:34 PM CDTSevere Thunderstorm WarningMAFReagan40 min
May 2, 1:08 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell67 min
May 2, 3:06 PM CDTSevere Thunderstorm WarningMAFCulberson54 min
May 2, 3:50 PM CDTFlash Flood WarningMAFCulberson3 hr
May 2, 3:51 PM CDTSevere Thunderstorm WarningMAFCulberson54 min
May 2, 4:01 PM CDTSevere Thunderstorm WarningMAFTerrell44 min
May 2, 4:41 PM CDTTornado WarningMAFCulberson64 min
May 2, 5:01 PM CDTSevere Thunderstorm WarningMAFReeves29 min
May 2, 5:41 PM CDTTornado WarningMAFCulberson43 min
May 2, 5:57 PM CDTTornado WarningMAFJeff Davis63 min
May 2, 6:55 PM CDTTornado WarningMAFJeff Davis51 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.